Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS Raleigh, NC

April 3, 2006Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2006, 12:04 PM EDT for Wayne County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2006, 12:04 PM EDT (16:04 UTC)
Expired
Apr 3, 2006, 12:30 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 031605
SVRRAH
NCC191-031630-
/O.NEW.KRAH.SV.W.0021.060403T1604Z-060403T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1230 PM EDT

* AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GRANTHAM...OR ABOUT 9 MILES WEST OF
  GOLDSBORO...MOVING EAST AT 55 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...BROGDEN...
  ELROY...
  WALNUT CREEK...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3553 7810 3523 7821 3522 7786 3552 7783

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 031619
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1218 PM EDT MON APR 3 2006

NCC191-031630-
/O.CON.KRAH.SV.W.0021.000000T0000Z-060403T1630Z/
WAYNE NC-
1218 PM EDT MON APR 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT 
FOR WAYNE COUNTY...

AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
GOLDSBORO...MOVING NORTHEAST AT 45 MPH. LARGE HAIL AND WIND GUSTS 
AROUND 60 MPH ARE LIKELY WITH THIS STORM. PEOPLE EAST OF GOLDSBORO 
NEED TO SEEK SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3553 7810 3523 7821 3522 7786 3552 7783

$$

WSS
000 
WWUS52 KRAH 031634
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1232 PM EDT MON APR 3 2006

NCC191-031642-
/O.EXP.KRAH.SV.W.0021.000000T0000Z-060403T1630Z/
WAYNE NC-
1232 PM EDT MON APR 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY EXPIRED AT 1230 
PM EDT...


THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE EXITED WAYNE COUNTY. 
THERE WILL BE A LULL OF A FEW HOURS BEFORE THE NEXT ROUND OF SHOWERS 
AND STORMS AFFECT THE COASTAL PLAIN OF CENTRAL NORTH CAROLINA.

LAT...LON 3553 7810 3523 7821 3522 7786 3552 7783

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:41 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 3, 9:41 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT MON APR 3 2006

.SHORT TERM /REST OF TODAY/...

ISSUING AN EARLY UPDATE FOR INCREASED POPS AND THUNDER THIS MORNING.
HEAVY CLOUDINESS/SHOWERS HAVE RETARDED TEMPS THIS MORNING BUT LOTS
OF DAYLIGHT LEFT AND EXPECT A STRONG REBOUND THIS AFTERNOON...NO
CHANGES AT THIS TIME.

&&

.PREV DISCUSSION...
 (ISSUED 200 AM EDT MON APR 3 2006)

SYNOPSIS...

..THREAT OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL NC...
.SLIGHT RISK OF SEVERE HAS BEEN UPGRADED TO MODERATE RISK...

A WARM FRONT EXTENDED FROM THE OHIO VALLEY... SE OVER THE
APPALACHIANS OF WESTERN NC... AND INTO NORTHERN SC AT 200 AM. A
STRONG MID AND UPPER LEVEL LOW OVER SE IA WAS MOVING NE... WITH THE
SURFACE LOW NEARING CHICAGO. A TRAILING SURFACE COLD FRONT EXTENDED
SSW THROUGH IL AND EASTERN MO. COLD FRONT ALOFT FEATURE EXTENDED
FROM LOWER MICHIGAN SE TO EASTERN KY... THEN SW ACROSS TN... BEST
DEPICTED BY THE CURRENT ACTIVE CONVECTION... AND MID LEVEL DRY
PUNCH. SEVERE STORMS WERE ONGOING OVER EASTERN KY AND NE TN AT 130
AM... AND WERE RAPIDLY APPROACHING THE NORTHERN NC MOUNTAINS... WITH
ISOLATED SEVERE OVER THE SW NC MTNS.

SHORT TERM /TODAY THROUGH TONIGHT/...

MANY OF THE WEATHER PARAMETERS TODAY POINT TOWARD A SEVERE WEATHER
DAY OVER PORTIONS OF CENTRAL NC. FIRST... THE WARM FRONT EXTENDING
ACROSS WESTERN NC HAS BEEN PROBLEMATIC. THE BOUNDARY LAYER EAST OF
THE WARM FRONT... ESSENTIALLY ALL OF CENTRAL NC WAS VERY DRY AND
STABLE. HOWEVER... VERY UNSTABLE CONDITIONS EXIST ALONG AND WEST OF
THE WARM FRONT... OVER E TN/KY. THE WARM FRONT WAS BEING DRIVEN OUR
WAY BY THE STRONG 50-60KT SOUTHWESTERLY JET ANALYZED ON THE UPPER
AIR CHARTS THIS EVENING... EXTENDING FROM MS INTO TN AND KY...
PUNCHING TOWARD NC. THIS FRONT WILL CROSS CENTRAL NC BETWEEN NOW AND
AROUND DAYBREAK... WITH CONTINUED SCATTERED THUNDERSTORM DEVELOPMENT
EXPECTED. DUE TO THE CURRENT STABLE AND DRY RESIDENT BOUNDARY LAYER
OVER OUR REGION... SEVERE STORMS ARE NOT EXPECTED OVER OUR AREA
THROUGH DAYBREAK. BUT AT LEAST CHANCE POP NEEDED MOST ZONES.

MUCH MORE IMPORTANTLY IS THE CURRENT EVOLUTION OF THE ONGOING SEVERE
WEATHER EVENT JUST WEST OF THE NC MOUNTAINS... IN THE WARM SECTOR.
THE SUPER CELLS OVER THAT REGION APPEAR TO BE EVOLVING INTO A SQUALL
LINE AT 200 AM... DRIVEN EASTWARD BY THE MID LEVEL DRYING AND CFA
FEATURE. THIS LINE MAY VERY WELL AFFECT OUR NORTHWESTERN COUNTIES
BEFORE DAYBREAK... AS THE WARM FRONT SURGES THROUGH OUR REGION. THE
ONGOING SHOWERS ASSOCIATED WITH THE WARM FRONT WILL ACT TO MOISTEN
THE BOUNDARY LAYER... MAKING IT MORE FAVORABLE FOR A PORTION OF THIS
LINE TO BODILY CROSS THE MOUNTAINS IN TACT. THESE EVENTS ARE
DIFFICULT TO FORECAST AS THEY CROSS THE MOUNTAINS... AND WE WILL
HAVE TO MONITOR THIS CLOSELY. REGARDLESS... THE LINE WILL LIKELY
BEGIN TO WEAKEN BEFORE COMING OFF THE BLUE RIDGE AROUND OR BEFORE
DAYBREAK.

IT APPEARS MORE LIKELY THAT STRONG TO SEVERE THUNDERSTORMS WILL
OCCUR OVER CENTRAL NC DURING THE DAY TODAY... ESPECIALLY FROM LATE
MORNING THROUGH THE AFTERNOON. STRONG 500 MB HEIGHT FALLS... UPPER
LEVEL JET STREAKS... MORE THAN SUFFICIENT SHEAR... INCREASING
MOISTURE IN THE BOUNDARY LAYER (DEW POINTS EXPECTED TO REACH AROUND
60) - OR HIGHER COASTAL PLAIN... AND DAYTIME HEATING TODAY... ALL
POINT TOWARD A SEVERE WEATHER OUTBREAK. CAPES SHOULD REACH 1500 TO
2000 J/KG OVER THE EASTERN PIEDMONT AND COASTAL PLAIN BY THEN.

A NEW LINE OF THUNDERSTORMS SHOULD DEVELOP LATE MORNING OR EARLY
AFTERNOON ALONG THE BLUE RIDGE AND SHIFT RAPIDLY EASTWARD ACROSS
CENTRAL NC... AS A SECONDARY LOW DEVELOPS OVER EASTERN VA... AND THE
COLD FRONT SURGES OFF THE MOUNTAINS. THE PRIMARY SEVERE THREAT
APPEARS TO BE STRONG POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL
ALONG BOWING PORTIONS OF THE LINEAR CONVECTION. IT APPEARS THE
TORNADO THREAT WOULD BE WITH THE DEVELOPMENT OF ANY SUPERCELLS
AHEAD OF THE LINE... WHICH MOST LIKELY WOULD OCCUR TO OUR NE... NEAR
THE SECONDARY LOW DEVELOPMENT OR TRIPLE POINT (WHERE LOW LEVEL FLOW
IS BACKED TO THE SE-S WITH SW-W FLOW ABOVE). BUT IT IS NOT CLEAR
EXACTLY WHERE THE TRIPLE POINT WILL DEVELOP. IF CLOSER TO NORTHERN
OR CENTRAL NC... THERE WOULD BE A STRONGER TORNADO THREAT HERE.

AN UPDATED STATEMENT WILL FRESHEN UP THE THREAT BY AROUND 400 AM.
EXPECT ADDITIONAL UPDATES AS THIS SITUATION EVOLVES TODAY. BE
ADVISED THAT MODERATE RISKS OF SEVERE THUNDERSTORMS FOR CENTRAL NC
MEAN THAT THERE IS AN INCREASED THREAT OF A MORE WIDESPREAD
SIGNIFICANT SEVERE WEATHER OUTBREAK.

CURRENT THINKING IS TO KEEP 40-50 POP THROUGH THE MORNING... THEN
LIKELY POP LATE MORNING AND AFTERNOON FOR THE EXPECTED LINE OF
STORMS. HIGHS TODAY SHOULD REACH 75-82 NW TO S... DEPENDING UPON THE
BREAK UP OF THE MORNING STRATUS. SW WINDS INCREASE TO 15-25 MPH
TODAY.

THE ACTUAL SURFACE FRONT WILL PUSH EAST DURING LATE AFTERNOON W...
AND BY MID EVENING EAST. POP REDUCED TO NIL WITH FROPA. SKIES ALSO
CLEAR RAPIDLY. WINDS SHIFT TO THE WEST AT 10-15 MPH... AND DEW
POINTS WILL CRASH TO BETWEEN 25 NW AND 35 SE BY 12Z TUE. LOWS MOSTLY
40S.

LONG TERM /TUESDAY THROUGH SUNDAY/...

FOR TUESDAY INTO WEDNESDAY... COOL AND BLUSTERY WITH NW FLOW.
CYCLONIC FLOW WILL PERSIST THROUGH WED... WITH DIMINISHING WIND BY
LATE DAY. FROST THREAT APPEARS ONLY FOR WED NIGHT AS HIGH BUILDS
OVERHEAD... MAINLY PIEDMONT AND N COASTAL PLAIN... WHERE MID 30S ARE
STILL FORECAST.

MODERATION EXPECTED THU... THEN ABOVE NORMAL TEMPS FRI AND SAT. NO
CHANGES.

AVIATION...

DRY AIR OVER CENTRAL NORTH CAROLINA WILL WEAKEN SHOWERS THIS MORNING
AS THEY MOVE EAST. SHOWERS LIKELY TO CONTINUE SCATTERED IN NATURE
AND DIFFICULT TO TIME AT ANY ONE TAF SITE. EXPECT VFR CEILINGS
OUTSIDE THE IMMEDIATE VICINITY OF ANY SHOWER. SURFACE WINDS SHOULD
TURN QUITE BREEZY BEFORE NOON WITH SOUTHWEST WINDS AT 15 TO 20 KNOTS
GUSTING TO NEAR 30. THREAT OF SIG CONVECTION EXISTS THROUGH 00Z/04.
CEILINGS DISSIPATE AFTER DARK IN THE WEST AND IN THE EAST BEFORE
MIDNIGHT.

FIRE WEATHER...

FOR TUESDAY... FIRE WEATHER CONCERNS LOOM AS A TIGHT PRESSURE
GRADIENT WILL DRIVE NW WINDS OFF THE BLUE RIDGE. STATISTICAL
GUIDANCE HAS BEEN UNDERESTIMATING AMOUNT OF DRYING RECENTLY BEHIND
FROPA... SO WILL GO EVEN LOWER WITH DEW POINTS. EXPECT TEENS INSTEAD
OF 20S. MIN RHS WILL DIP TO BETWEEN 15 PERCENT NW... TO 25 PERCENT
SE. SUSTAINED WINDS OF 15-20 MPH WILL GUST TO 25 TO 30 MPH.
HOPEFULLY... THE FINE FUEL MOISTURE VALUES WILL IMPROVE WITH THE
RAIN TODAY... BUT IF NOT... RED FLAG WARNINGS MAY BE NEEDED TUE
AFTERNOON... ESPECIALLY IN THE NW PIEDMONT.

ONLY VERY SLOW RH RECOVERING AND REDUCTION OF NW FLOW TUESDAY
NIGHT... PROLONGING THE ADVERSE FIRE BEHAVIOR THREAT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MLM
Hazardous weather outlook, Apr 3, 5:00 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT MON APR 3 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
500 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY THROUGH EARLY EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
NORTHWEST PIEDMONT... AND A MODERATE RISK OF SEVERE THUNDERSTORMS
ACROSS THE REST OF CENTRAL NORTH CAROLINA.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE ONGOING ACROSS WESTERN
NORTH CAROLINA AND TENNESSEE NEAR SUNRISE MONDAY. ADDITIONAL
DEVELOPMENT OF THUNDERSTORMS ARE EXPECTED TODAY.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE THUNDERSTORMS
SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD FRONTAL PASSAGE
THIS AFTERNOON. A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR
MOVE RAPIDLY EASTWARD OFF THE BLUE RIDGE AND CROSS CENTRAL NORTH
CAROLINA DURING THIS TIME. ISOLATED DAMAGING WIND AND LARGE HAIL
EVENTS MAY ACCOMPANY THIS LINE OVER THE NORTHWEST PIEDMONT.

AS THE LINE PROGRESSES EAST INTO THE MORE UNSTABLE AIR OVER THE REST
OF THE PIEDMONT... SANDHILLS... AND COASTAL PLAIN THIS AFTERNOON AND
EARLY EVENING... THE THREAT OF DAMAGING WIND AND HAIL WILL INCREASE.
IN ADDITION... THERE MAY BE AN INCREASED THREAT OF ISOLATED
TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE OVER
THIS REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED.
STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE
FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD
REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

PWB

In the hours before

Local storm report, Apr 3, 10:19 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             PITTSBORO               35.72N 79.17W
04/03/2006  E0.50 INCH       CHATHAM            NC   LAW ENFORCEMENT

            MARBLE TO DIME SIZED HAIL COVERING THE GROUND.

&&

MWS
Local storm report, Apr 3, 10:40 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             OAKBORO                 35.22N 80.33W
04/03/2006  E0.50 INCH       STANLY             NC   TRAINED SPOTTER

            DIME SIZED HAIL...LESS THAN 3/4 INCH.

0840 AM     HAIL             3 N DENTON              35.68N 80.11W
04/03/2006  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            DIME SIZED HAIL...LESS THAN 3/4 INCH.

0942 AM     HAIL             CARY                    35.78N 78.80W
04/03/2006  E0.50 INCH       WAKE               NC   TRAINED SPOTTER

            DIME SIZED HAIL...LESS THAN 3/4 INCH JUST SOUTH OF
            REGENCY PARKWAY AND TRYON ROAD.

0948 AM     HAIL             CARY                    35.78N 78.80W
04/03/2006  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED AT CARY TOWNE CENTER...
            INTERSECTION OF MAYNARD ROAD AND WALNUT STREET.

&&

MWS
Special weather statement, Apr 3, 10:47 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 AM EDT MON APR 3 2006

NCZ011-027-028-042-043-031600-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON
1047 AM EDT MON APR 3 2006

A CLUSTER OF THUNDERSTORMS PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND POSSIBLY SOME SMALL HAIL MAY BE EXPECTED ALONG AND
EAST OF THE INTERSTATE 95 CORRIDOR. DRIVERS SHOULD BE ALERT FOR
VERY HEAVY RAIN WHICH WILL REDUCE VISIBILITY AS WELL AS PRODUCE
SLICK ROADS.

SOME LOCATIONS WHICH WILL BE AFFECTED INCLUDE SMITHFIELD...
WILSON...NASHVILLE...ROCKY MOUNT...WILSON...TARBORO...ENFIELD AND
SCOTLAND NECK. MOVE INDOORS WHEN STORMS APPROACH AS THESE STORMS
HAVE BEEN PRODUCING DEADLY CLOUD TO GROUND LIGHTNING.
Local storm report, Apr 3, 11:26 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HAIL             10 NW ZEBULON           35.93N 78.44W
04/03/2006  E0.88 INCH       WAKE               NC   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED ON HIGHWAY 96.

1020 AM     HAIL             WENDELL                 35.78N 78.37W
04/03/2006  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED ON HIGHWAY 64 BYPASS AT
            ROLESVILLE ROAD EXIT.

&&

MWS
Local storm report, Apr 3, 11:36 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             1 E ROCKY MOUNT         35.95N 77.78W
04/03/2006  E0.75 INCH       EDGECOMBE          NC   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED AT INTERSECTION OF ATLANTIC
            AVENUE AND US HIGHWAY 64 BYPASS.

1114 AM     HAIL             1 E ROCKY MOUNT         35.95N 77.78W
04/03/2006  E0.75 INCH       EDGECOMBE          NC   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED ON GEORGE STREET.

&&

MWS
Special weather statement, Apr 3, 12:00 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1200 PM EDT MON APR 3 2006

NCZ043-078-031700-
WILSON-WAYNE-
INCLUDING THE CITIES OF...WILSON...GOLDSBORO
1200 PM EDT MON APR 3 2006

...STRONG THUNDERSTORMS APPROACHING WAYNE AND WILSON COUNTIES...

A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH THROUGH
WAYNE AND WILSON COUNTIES THROUGH NOON. PEA SIZED HAIL...WIND
GUSTS TO 45 MPH AND FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THESE STORMS.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:18 AM EDTSevere Thunderstorm WarningRAHPerson27 min
Apr 3, 5:53 AM EDTSevere Thunderstorm WarningRAHGranville22 min
Apr 3, 8:48 AM EDTSevere Thunderstorm WarningRAHRandolph27 min
Apr 3, 8:59 AM EDTSevere Thunderstorm WarningRAHChatham31 min
Apr 3, 9:21 AM EDTSevere Thunderstorm WarningRAHWake39 min
Apr 3, 9:48 AM EDTSevere Thunderstorm WarningRAHChatham27 min
Apr 3, 10:00 AM EDTSevere Thunderstorm WarningRAHWake42 min
Apr 3, 10:12 AM EDTSevere Thunderstorm WarningRAHFranklin37 min
Apr 3, 4:49 PM EDTSevere Thunderstorm WarningRAHCumberland41 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford30 min
Apr 3, 5:17 PM EDTSevere Thunderstorm WarningRAHSampson28 min
Apr 3, 5:41 PM EDTSevere Thunderstorm WarningRAHForsyth34 min
Apr 3, 5:45 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Apr 3, 6:09 PM EDTSevere Thunderstorm WarningRAHGuilford51 min
Apr 3, 6:24 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph36 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningRAHPerson63 min
Apr 3, 6:48 PM EDTSevere Thunderstorm WarningRAHAlamance57 min
Apr 3, 7:15 PM EDTSevere Thunderstorm WarningRAHOrange45 min
Apr 3, 7:23 PM EDTSevere Thunderstorm WarningRAHDurham37 min
Apr 3, 7:29 PM EDTSevere Thunderstorm WarningRAHWake46 min
Apr 3, 7:36 PM EDTSevere Thunderstorm WarningRAHGranville, Vance24 min
Apr 3, 7:41 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore34 min
Apr 3, 7:43 PM EDTSevere Thunderstorm WarningRAHFranklin32 min
Apr 3, 7:48 PM EDTSevere Thunderstorm WarningRAHRandolph27 min
Apr 3, 7:52 PM EDTSevere Thunderstorm WarningRAHWarren38 min
Apr 3, 7:59 PM EDTSevere Thunderstorm WarningRAHJohnston46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.